Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 89, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 29, 2023, 12:35 AM EDT for Fayette County, Spalding County, Georgia. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2023, 12:35 AM EDT (04:35 UTC)
- Expired
- Mar 29, 2023, 6:24 AM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 17 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Flint River near Griffin (GRFG1). The gauge peaked at 13.58 ft at Mar 28, 2023, 12:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
108
WGUS42 KFFC 290435
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1235 AM EDT Wed Mar 29 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Flint River near Griffin affecting Spalding and Fayette Counties.
For the Flint River Basin...including Lovejoy, Peachtree City,
Fayetteville, Americus, Peachtree City, Woolsey, Sharpsburg,
Peachtree City, Peachtree City, Senoia, Griffin, Griffin, Orchard
Hill, Molena, Thomaston, Carsonville, Montezuma, Byromville...
Moderate flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC113-255-291645-
/O.NEW.KFFC.FL.W.0089.230329T0435Z-230329T1800Z/
/GRFG1.1.ER.230327T1236Z.230327T2145Z.230329T1200Z.NO/
1235 AM EDT Wed Mar 29 2023
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO THIS
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Flint River near Griffin.
* WHEN...From early this morning to this afternoon.
* IMPACTS...At 12 feet, Flood stage is reached. Minor flooding
begins in the woodlands...fields and pasture upstream and
downstream from the gage on Georgia Highway 16 or Newnan Road.
* ADDITIONAL DETAILS...
- At 11:45 PM EDT Tuesday the stage was 11.9 feet.
- Forecast...The river is expected to rise to a crest of 12
feet early this morning. It will then fall below flood stage
this morning.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3322 8450
$$1 follow-up statement
015
WGUS82 KFFC 291024
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
624 AM EDT Wed Mar 29 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Flint River near Griffin affecting Spalding and Fayette Counties.
GAC113-255-291130-
/O.CAN.KFFC.FL.W.0089.000000T0000Z-230329T1024Z/
/GRFG1.1.ER.230327T1236Z.230327T2145Z.230328T1800Z.NO/
624 AM EDT Wed Mar 29 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Flint River near Griffin.
* ADDITIONAL DETAILS...
- At 5:45 AM EDT Wednesday the stage was 11.8 feet.
- Forecast...The river is expected to fall to 4.5 feet early
Monday morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
3322 8450
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 28, 10:41 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 28, 10:41 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1041 PM EDT Tue Mar 28 2023 ...Evening Update... .UPDATE... Issued at 1028 PM EDT Tue Mar 28 2023 A cold front continues to work southward into central Georgia at this hour, finally ushering in high pressure which will bring a more prolonged period of dry weather. Areas of low clouds and patchy fog linger in far southeastern portions of the area, but this will quickly scour out over the next few hours as the front pushes through. Breezy conditions will persist through the next few hours as well before diminishing through early predawn hours Tuesday. A few areas, primarily in far northeast Georgia, could experience patchy frost briefly around sunrise as breezy conditions wane and temperatures dip into the mid 30s, but patchy and fleeting nature of any frost will preclude an advisory. RW && .SHORT TERM... (This afternoon through Wednesday) Issued at 246 PM EDT Tue Mar 28 2023 Not too many changes to note from the previous forecast update. A stationary boundary remains draped across south-central GA this afternoon and scattered convection is ongoing south of the boundary. Any convection still looks to remain confined to our southernmost counties and this is expected to gradually come to an end as a cold front pushes the stationary boundary out of the area. Breezy winds will quickly shift to the NW behind the cold front and result in gradually improving sky conditions as drier air starts to filter in. Temperatures tonight are forecast dip into the 30s/40s. On Wednesday, we welcome a much needed reprieve from the active weather we have currently been experiencing. High temperatures are forecast to be in the 60s areawide with partly to mostly sunny skies. The biggest concern for tomorrow with be potential fire danger concerns particularly across North GA where rainfall totals were much less compared to the rest of the CWA over the past several days. Minimum RH values are forecast to be in the mid 20s tomorrow. With winds increasing behind the front, low minimum RH values and fuel moisture already below 9% today we will likely need a fire danger statement for tomorrow. 07 && .LONG TERM... (Thursday morning through next Monday) Issued at 246 PM EDT Tue Mar 28 2023 As we enter the extended range on Thursday, quasi-zonal flow ahead of an approaching weak ridge axis at the mid-levels coupled with surface high pressure supports the tail-end of our reprieve from any severe weather woes. Dry, northwesterly flow aloft combined with weak subsidence will help keep Thursday clear and dry, with high temperatures expected to be in the (seasonal) 70s areawide. The surface high begins to slide offshore by early Friday, supporting perhaps a brief period of wedging across the mid- Atlantic, but more importantly, a shift to winds out of the south/southeast and full- fledged moisture return. GFS mesoanalysis currently progs PWATs across north and central Georgia increasing from <0.5" at 18Z Thursday to 1-1.5" by 18Z Friday. As has been the case seemingly every week over the past month or two, this increase in Gulf moisture occurs ahead of an approaching (and occluding) paired mid-level trough/surface low lifting from the Four Corners region into the Midwest. For much of the day Friday, the forecast area lies in an area of tightening pressure gradients ahead of the frontal system. Winds look to be quite gusty Friday through Saturday, especially across north Georgia. Currently have gusts to 25-30mph for our far northern tier, and care will need to be taken as this event enters the near term for the potential to meet advisory criteria. Forcing along the frontal boundary becomes more and more dilute as distance increases between the southern end of it and the parent low, and best chances for strong to severe storms look to stay off well to our west. However, by 06-12Z Saturday morning when the front is on our doorstep, dewpoints will be well into the lower-60s as far north as Walker County. Despite overcast skies looking likely in the 24-30 hours preceding the arrival of the front, surface moisture along with weak (but non-trivial) diurnal heating seems to support a low-end chance for severe storms south of I-20. Global models show between 1000-2000 J/kg of MUCAPE Saturday afternoon south of Atlanta, which is more than enough to support a strong updraft. It remains to be seen (and will be an important limiting factor, if not) if enough shear will be present allow for any substantial storm organization. For now, hodographs look to be long and straight thanks to southwesterly surface flow running parallel to a SW to NE oriented front, and at 20-25kts or less within the effective inflow layer. Much can change between now and Day 5, so have opted included chance to likely coverage of thunderstorms within the grids, with details regarding intensity of storms to be nailed down later. Following FROPA early Sunday, a comparatively very dry airmass settles in across the Southeast as yet another surface high slides into place. Flow at the mid-levels returns to a nearly zonal pattern, and the only real features to mention are a few shortwave bursts of moisture that will support periods of increased cloud cover through late Monday. Highs look to be in the 70s to near 80 to round out the long-term, with lows increasing from the lower-50s into the lower-60s by Saturday morning, before dropping back into the 40s post-front. 96 && .AVIATION... (00Z TAFS) Issued at 711 PM EDT Tue Mar 28 2023 VFR conditions will prevail through the TAF period. Midlevel clouds in the 6-10kft range will gradually clear from the northwest through 06Z with only high clouds thereafter. NW winds will be 10-15 kts with gusts 20-25 kts through 06Z and gradually lessen thereafter. A shift to the NE is expected between 12-14Z Wednesday before returning to NW/W after 18-20Z at speeds 4-6 kts. //ATL Confidence...00Z Update... High confidence. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 42 66 40 72 / 0 0 0 0 Atlanta 41 66 43 71 / 0 0 0 0 Blairsville 34 63 35 68 / 0 0 0 0 Cartersville 37 66 37 72 / 0 0 0 0 Columbus 43 69 43 75 / 0 0 0 0 Gainesville 41 65 41 69 / 0 0 0 0 Macon 46 67 41 74 / 10 0 0 0 Rome 37 67 38 73 / 0 0 0 0 Peachtree City 41 66 39 72 / 0 0 0 0 Vidalia 50 68 45 75 / 20 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RW LONG TERM....96 AVIATION...RW
Hazardous weather outlook, Mar 28, 10:43 PM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1043 PM EDT Tue Mar 28 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300245- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1043 PM EDT Tue Mar 28 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Mar 28, 8:43 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 PM EDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM TSTM WND DMG 1 N RALEIGH 32.95N 84.64W
03/28/2023 MERIWETHER GA EMERGENCY MNGR
TREE DOWN ON WADDELL LANE NEAR INTERSECTION
OF GEO ALLEN RD AND MORELAND GILL RD. FUTURE
REVISION OF THIS REPORT MAY BE NECESSARY DUE
TO RADAR INDICATED ROTATION.
&&
SMLocal storm report, Mar 28, 8:46 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
846 PM EDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD 3 W OCONEE SPRINGS PARK 33.29N 83.26W
03/26/2023 PUTNAM GA EMERGENCY MNGR
CROOKED CREEK ROAD FLOODED OVER NEAR CROOKED
CREAK.
&&
SMLocal storm report, Mar 28, 9:01 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
901 PM EDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM TSTM WND DMG 1 N KELLEYTOWN 33.56N 84.09W
03/27/2023 ROCKDALE GA EMERGENCY MNGR
TREE DOWN AT OGLESBY RD AND UNION CHURCH RD.
&&
SMLocal storm report, Mar 28, 9:10 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
910 PM EDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 1 ENE IMLAC 33.04N 84.55W
03/26/2023 MERIWETHER GA EMERGENCY MNGR
ROAD FLOODED ON COVERED BRIDGE RD NEAR RED
OAK CREEK.
&&
SMLocal storm report, Mar 28, 9:12 PM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
912 PM EDT TUE MAR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 1 E WOODBURY 32.98N 84.56W
03/26/2023 MERIWETHER GA EMERGENCY MNGR
ROAD FLOODING AT COUNTRY CLUB RD.
&&
SMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:36 PM EDT | River Flood Warning | FFC | Chattahoochee, Muscogee | 6 hr |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.